MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGIPRO; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

DAVIS & GECK CARIBE LTD SURGIPRO; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number CP-425
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 07/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, post operatively, on an exploratory laparotomy, the thread broke on two patients.The surgical time was extended by thirty minutes or more.The incision was extended.The surgeon finished the procedure and ten days later they had to perform another surgery because of the broken strand.There was eventration and a bigger scar and time recovering.
 
Event or Problem Description
According to the reporter, post operatively, on an exploratory laparotomy, the thread broke.The incision was extended less than 2.4cm.The surgeon finished the procedure and ten days later they had to perform another surgery that lasted about one hour because of the broken strand.The was eventration.There was patient injury.
 
Additional Manufacturer Narrative
H6 patient codes - c64343 (perform another surgery) additional information: b5, d10, g4, h3, h6 h3 evaluation summary: post market vigilance (pmv) led an evaluation of eight devices.Visual and tactile inspection of the returned products noted that there were no abnormalities that would have caused or contributed to the reported condition.A tensile test was performed on the sealed samples and the results met the specifications for this product.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SURGIPRO
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key8949789
Report Number9612501-2019-01659
Device Sequence Number2576223
Product Code GAW
UDI-Device Identifier30884523004377
UDI-Public30884523004377
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K954808
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberCP-425
Device Catalogue NumberCP-425
Device Lot NumberD9C1911Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2019
Initial Date Received by Manufacturer 08/07/2019
Supplement Date Received by Manufacturer02/07/2020
Initial Report FDA Received Date08/30/2019
Supplement Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;